Hi everyone ... this is my first post to the board and my second day starting Chantix. I'm already starting to experience those much talked about vivid dreams after only the first dose. I can handle that, but after awakening this morning I feel so drowsy ... like I haven't slept at all! For those of you who've experienced it, does this symptom of drowsiness usually decrease over time? I can't imagine how I'll feel when it's time for me to increase the dose!
Hi DSMom, Would you use the word foggy in place of drowsy, because I know more people that say the first two weeks or less they were in a complete fog (myself included) went to work and really got nothing done. That does go away and I don't think it has anything to do with the Chantix. Hope things get better for you. Water was so helpful so I say drink as much a you can.
Hey, DSmom, congrats on starting your Chantix. I had the drowsiness/fogginess for the first day or two and then everytime I increased my dosage, I had it for a couple hours, but that's all. I'm in my second week and no more fogginess or drowsiness for me personally. Hopefully, yours will clear up soon!
Hi Ds Mom,
I used Wellbutrin to quit smoking and I am smoke free for 6 weeks now. The drowsiness will go away after about 1-2 weeks. I could not get out of bed I was so sleepy. I even went to my doctor who ran numerous tests to see if anything was wrong with me. The only thing RIGHT with me was the nicotine leaving my body. I have learned that nictotine is as addictive as heroin and as hard to kick.
The best of luck to you. The drowsies WILL go away and you'll feel brand new!
I'm taking chantix too and I think I'm drosy/foggy during the day because I'm having trouble getting to sleep at night. I can be tired all day and then when I lay down in bed I can't fall asleep. It's weird. But even today when I slept for over 9 hours last night (!) I was groggy when I got up. I think some of it might have to do with the fact that nicotine is a stimulant, but if you just started the meds you are probably smoking for another 7 days so that wouldn't apply.
But we all react differently to the same drugs, so who knows? I too had a vivid dream right away, but I think mine was the second night. When is your quit date? Keep us posted! I posted here on my quit date and there is lots of support out there for you!
So far I have had no foggyness from the chantix and I even take it with meds that are sedatives and muscle relaxers.
I have been on it for 12 days,quit smoking after the 3rd day(2 paks a day).I'm suffering from insomnia,but not from the chantix but steroids.I havn't had a chance to experience these dreams everyone talks about.
My GP won't go past the .5 mg pill as it interacts with glucophage,insulin med.He was a little reluctant to write the script.
Everyone reacts differently to new meds.If your sleeping,the withdrawl won't be so bad.Hang in there,you can do this.
There's great support here,I've quit so many times in the last 2 years,this has been my most effective course so far.Plus my lungs feel better even after 9 days.
I've been so drowsy all day ... my eyelids feel like someone is pulling them down! I finally gave in and took an unheard of three hour nap this afternoon! Now I'm feeling the fogginess. I'm really hoping this is just temporary cause I really want this quit to work and I can't see myself going through days like this for however long it takes to finally quit for good ... I can't stand smoking!!